Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 03-28-2011, 12:31 PM   #1  
Junior Member
Thread Starter
 
cori's Avatar
 
Join Date: Mar 2011
Location: Canada
Posts: 10

S/C/G: 230/225/150

Height: 5'7"

Default My Sob Story About Meds and Weight Gain

So I'm bipolar. I've been on medication since I was 14 (I'm 22 now). At first they thought it was just unipolar depression and they put me on Celexa, a typical SSRI anti-depressant. This medication was definitely the wrong one for me. Not only did it not do a darn thing to help with my depression, it made me gain over 60 pounds. I went from a thin, 120 pound girl to an extremely overweight 180 pound + 10th-grader. They finally took me off of Celexa, diagnosed me as bipolar and started me on lithium and other mood stabilizers. The next one to make me gain weight was Zyprexa. It also made me extremely tired all the time. All I did while I was on it was eat, and sleep. I was barely functioning. I gained another 30 or so pounds with that medication. I currently weigh around 225 pounds and I blame most of it on the meds. Even when I told my doctor that I was trying to lose weight he said it would be more difficult for me because of the meds that I'm currently taking. If I didn't know for a fact that I could not function without my pills, I would definitely consider going off of them. They have side effects other than weight gain that aren't pleasant either. Have any of you had similar experiences with Celexa or Zyprexa or other meds? How have you dealt with the issues these pills cause?
cori is offline   Reply With Quote
Old 03-28-2011, 01:16 PM   #2  
Senior Member
 
WannabeNurse's Avatar
 
Join Date: Nov 2009
Location: Hamilton, Ontario
Posts: 134

S/C/G: 206.8/168.9/115

Height: 5' 5"

Default

I'm sorry to hear about your experiences!! It's good that you recognize that you can't just stop your meds to lose weight, though. I've recently learned that without mental health, you're pretty much beat.

I started taking Celexa last October for panic attacks. I'm on a low dose, though - 20mg/day. I haven't gained any weight that I can attribute to the meds..just poor choices over the holidays and weight that I had already gained before I started on them...I was also drinking on them :-S BAD IDEA let me tell you lol. I don't drink anymore though.

For depression they probably had you on a 40-60mg/day dosage. I hope you stick with it and keep coming over to 3FC for support and encouragement. It may be more difficult to lose b/c of the meds you're taking, but it certainly isn't impossible. Us girls here will be as supportive as we can be! Good luck girl!
WannabeNurse is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 01:34 PM.

Terms of UsePrivacyAdvertiseContact Us3FC HomeModArchivePrivacy StatementTop

We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.